Open Access
2009 Justification by an Infinity of Conditional Probabilities
David Atkinson, Jeanne Peijnenburg
Notre Dame J. Formal Logic 50(2): 183-193 (2009). DOI: 10.1215/00294527-2009-005


Today it is generally assumed that epistemic justification comes in degrees. The consequences, however, have not been adequately appreciated. In this paper we show that the assumption invalidates some venerable attacks on infinitism: once we accept that epistemic justification is gradual, an infinitist stance makes perfect sense. It is only without the assumption that infinitism runs into difficulties.


Download Citation

David Atkinson. Jeanne Peijnenburg. "Justification by an Infinity of Conditional Probabilities." Notre Dame J. Formal Logic 50 (2) 183 - 193, 2009.


Published: 2009
First available in Project Euclid: 11 May 2009

zbMATH: 1181.60008
MathSciNet: MR2535583
Digital Object Identifier: 10.1215/00294527-2009-005

Primary: 60A99

Keywords: conditional and unconditional probabilities , foundationalism , infinitism , probabilistic justification

Rights: Copyright © 2009 University of Notre Dame

Vol.50 • No. 2 • 2009
Back to Top